Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Cholesterol test done, high triglycerides, HDL, LDL, on strict diet. How to lower levels?

Hi Doc, i am 57 yrs old, female, my cholesterol is 6.1, triglycerides 1.71 and ALT 106 - result on Aug. 13, 2012, my cardiologist gave me livolin, vestar, lofribra and crestor - rosuvastatin for 30 days. today sept. 27, i repeat blood chem test, ALT 172, cholesterol 6.2, direct hdlc 1.6, ldl 4.11, glucose 6.1. My question is why after taking my medications nothing improved except for my triglycerides? All went up, i also avoided food rich in fat, sugar and more of fruits. Thanks for your answer
Asked On : Sun, 30 Sep 2012
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome HCM
You are having derranged Lipid profile along with ALT liver enzyme which is slightly high. You should continue to take medicine and take care of diet and start waking daily for 3 to 4 km daily.
You should see your cardiologist for adjustment in the treatment.
Some time even drugs can cause some rise in liver enzymes.
Is there history of dyslipedemia in family.
As some lipid abnormality runs in the family.
You can get CPK to see statin is not causing damage,physical activity helps to burn calories and help to reduce Cholesterol and Triglycerides.
Give some more time your lipid profile will improve and do not worry too much.
Good Luck to you
Answered: Sun, 30 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor